Alert archive / Indiana / Flash Flood Warnings in 2008

Flash Flood Warning 24, NWS Northern Indiana

September 13, 2008LaPorte County, Indiana

NWS Northern Indiana issued this flash flood warning at Sep 13, 2008, 4:26 AM CDT for LaPorte County, Indiana. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2008, 4:26 AM CDT (09:26 UTC)
Expired
Sep 13, 2008, 8:15 AM CDT
In force
4 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County LaPorte County, IN

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 6:45 AM CDTHEAVY RAIN 4.7113 Ese Town Of Pines, XX1.99 INCHES BETWEEN 345 AM AND 645 AM.
Sep 13, 7:00 AM CDTHEAVY RAIN 4.71La Porte, INOVERNIGHT RAINFALL THROUGH 8 AM EDT.
Sep 13, 7:10 AM CDTFLOODMichigan City, INUS 25 AND 35 ARE BOTH CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 130926
FFWIWX
INC091-131315-
/O.NEW.KIWX.FF.W.0024.080913T0926Z-080913T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 AM CDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LA PORTE COUNTY IN NORTHWEST INDIANA

* UNTIL 815 AM CDT/915 AM EDT/

* AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN OVER NORTHWEST INDIANA. RADAR AND SPOTTER REPORTS 
INDICATED OVER 2 INCHES OF RAIN HAS FALLEN OVER LAPORTE COUNTY EARLY 
THIS MORNING. MORE SHOWERS AND THUNDERSTORMS WITH VERY HEAVY 
RAINFALL ARE EXPECTED TO MOVE THROUGH THE AREA THIS MORNING WITH 
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO POSSIBLE.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
WATERFORD...UNION MILLS...STILLWELL...SPRINGVILLE......ROLLING 
PRARIE...PINOLA...PINHOOK...  OTIS...HUDSON LAKE... 
HESSTON...HASKELL...FISH LAKE...BYRON...WESTVILLE... 
WANATAH...MICHIGAN CITY...LONG BEACH...LA PORTE... KINGSFORD HEIGHTS 
AND KINGSBURY

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4177 8684 4176 8654 4166 8653 4166 8649
      4158 8648 4153 8651 4152 8653 4144 8653
      4144 8665 4139 8671 4133 8674 4129 8679
      4125 8693 4172 8694

$$
1 follow-up statement
000 
WGUS73 KIWX 131208
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
808 AM EDT SAT SEP 13 2008

INC091-131315-
/O.CON.KIWX.FF.W.0024.000000T0000Z-080913T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE IN-
708 AM CDT SAT SEP 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT/915 AM
EDT/ FOR LA PORTE COUNTY...

AT 745 AM TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT REPORTED US35 
AT STATE ROAD 212 SOUTHEAST OF MICHIGAN CITY WAS FLOODED AND CLOSED. 
US20 EAST OF MICHIGAN CITY HAS ALSO BEEN REPORTED CLOSED DUE TO HIGH 
WATER. STREET FLOODING WAS ALSO REPORTED IN THE CITY OF LAPORTE.

MULTIPLE REPORTS OF GREATER THAN 4 INCHES OF RAIN HAVE BEEN RECEIVED 
IN THE LAPORTE AREA.

CONTINUED HEAVY RAINS WITH ADDITIONAL AMOUNTS OF 1 TO 2 INCHES ARE 
POSSIBLE OVER THE NEXT 3 TO 6 HOURS...FURTHER EXACERBATING PROBLEMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 4177 8684 4176 8654 4166 8653 4166 8649
      4158 8648 4153 8651 4152 8653 4144 8653
      4144 8665 4139 8671 4133 8674 4129 8679
      4125 8693 4172 8694

$$
SIMPSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:43 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Sep 13, 2:43 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 AM EDT SAT SEP 13 2008

.SHORT TERM...
WAVE OVER CENTRAL PLAINS LIFTING NE ALONG STNRY FRONT THIS
MORNING. WARM FRONT DVLPG FROM THE LOW OVER IA TO CENTRAL INDIANA
WITH BACKING/INCRSG LOW LEVEL FLOW RESULTING IN WIDESPREAD
SHOWER/TSTM ACTIVITY OVER NRN IL/IN ATTM. STRONG SHEAR OVER THE
AREA AND LOW LCL/S SUGGESTS POTENTIAL FOR TORNADOES WITH THESE
STORMS AS THE WARM FRONT LIFTS NE ACROSS THE AREA THIS MORNING.
ALSO EFFECTIVE RAIN PROCESS WITH HIGH FREEZING LEVELS AND TROPICAL
AIRMASS ALONG WITH SMALL MBE VECTORS SUGGESTS THREAT FOR HEAVY
RAINFALL. THUS...TORNADO WATCH ISSUED BY SPC EARLIER... AND FLOOD
WATCH EXTENDED TO INCLUDE THE TODAY PERIOD. BY MID AFTN CWA SHOULD
BREAK INTO WARM SECTOR ALLOWING FOR A LITTLE BETTER
DESTABILIZATION WITH HIGHER POTENTIAL FOR SFC BASED STORMS.
HWVR...LIMITING FACTOR WILL BE LACK OF FORCING BY THAT TIME. GIVEN
CONTINUED STRONG SHEAR AND LOW LCLS AND POTENTIAL FOR SCT TSTMS TO
POP UP DURING PEAK HEATING CONTD TO MENTION CHC SVR STORMS THROUGH
THE AFTN.

TONIGHT THE CDFNT WILL SAG SE INTO THE AREA IN THE WAKE OF LOW
LIFTING INTO THE UPR GRTLKS. CONVERGENCE ASSOCIATED WITH THIS
FRONT WILL PROVIDE FORCING FOR MORE SHOWERS AND THUNDERSTORMS.
GFS/ECMWF IN GOOD AGREEMENT ON MOVEMENT/TRANSITION OF HURRICANE
IKE TO AN EXTRA-TROPICAL CYCLONE AND PREFERRED OVER WEAKER/SLOWER
NAM SOLUTION. THUS EXPECT FRONT TO STALL FROM WRN LAKE ERIE TO
CENTRAL INDIANA WITH REMNANTS OF IKE MOVG RAPIDLY NE ALONG IT
CAUSING HEAVY RAINFALL OVER MUCH OF OUR CWA SUNDAY. CONTD FLOOD WATCH
FOR NW PORTION OF CWA WHERE GREATEST POTENTIAL FOR HEAVY RAIN
CONTS. AS SYSTEM LIFTS NE OF AREA SUNDAY NIGHT RAINFALL SHOULD END
FROM W-E OVERNIGHT.

&&

.LONG TERM...
MONDAY THROUGH FRIDAY

VERY LITTLE CHANGES MADE TO ONGOING FORECAST. MAJORITY OF THE
PERIOD WILL BE DOMINATED BY SFC RIDING IN RESPONSE TO A BUILDING
ROCKIES RIDGE. NOT MANY SIGNALS TO LOCK ONTO TO WARRANT ANY MAJOR
CHANGES TO THE GRIDS. COOL START WILL BE IN STORE FOR THE WEEK
BEHIND A DEPARTING UPPER TROUGH...WHICH WILL HAVE MERGED WITH IKE/S
REMNANTS. FAST SUBSIDENT WESTERLY FLOW OVER THE ROCKIES IN THE
NORTHERN TIER OF THE CONUS WILL ADVECT EAST...AND ALLOW SLIGHTLY
WARMER CONDITIONS EACH DAY LOCALLY. HAVE OPTED TO CONTINUE THE TREND
OF TEMPS SLIGHTLY ABOVE NORMAL BY MID WEEK ON...AS FORECAST MODELS
AND ENSEMBLES SHIFT THE UPPER RIDGE EAST PER AN ADVANCING UPPER
TROUGH ACROSS THE PAC NW. THERE IS SOME INDICATION BY THE ECMWF/A
FEW GEFS MEMBERS/AND THE GFS THAT A CUT OFF LOW MAY DEVELOP OVER THE
SOUTHERN US AND POSSIBLY MEANDER NORTH BY LATE WEEK. HOWEVER...GIVEN
LOW CONFIDENCE PER PERIOD AND TYPE OF SYSTEM...WILL KEEP THE STATUS
QUO.

HAVE LOWERED HIGHS A FEW DEGREES MONDAY PER THE LATEST GUIDANCE AND
CONSENSUS OF H85 TEMPS...AND GIVEN EXPANSIVE CLOUD COVER.
OTHERWISE...EXPECT MUCH DRIER CONDITIONS WITH MOSTLY CLEAR SKIES
THROUGH THE REMAINDER OF THE PERIOD....FAVORING COOL NIGHTS AND
DECENT DIURNAL SWINGS.

&&

.PREV DISCUSSION... /ISSUED 136 AM EDT SAT SEP 13 2008/

AVIATION...
STNRY FRONT REMAINS FM SRN MI-IA-KS THIS MORNING. PROFILER/VWP LOW
LEVEL WINDS HAVE BEEN BACKING/INCRSG PAST FEW HRS AS WAVE MOVG NE
AND INTENSIFYING ALONG FRONT OVER KS. THETA-E ADVECTION AND
MOISTURE CONVERGENCE RESULTING IN WIDESPREAD TSTMS OVER NRN IL
ATTM WHICH SHOULD SPREAD NE ACROSS NRN INDIANA THIS MORNING AS
WAVE CONTS TO MOVE NE. WITH MOIST AIRMASS REMAINING IN PLACE... EXPECT
MVFR/IFR CONDITIONS WITH OCNL SHOWERS AT THE TERMINAL THROUGH THE
MORNING AS THIS FEATURE MOVES THROUGH. LOOKS AS IF BEST FORCING
WILL OCCUR AT SBN AND WITH WIDESPREAD TSTMS ALREADY UPSTREAM ADDED
TSRA TO FCST OVERNIGHT...WITH JUST CB MENTION AT FWA. BRIEF PD IN
WARM SECTOR DURING THE AFTN SHOULD ALLOW FOR SOME LIFT TO
CIGS/VSBYS AND INCREASE IN SFC WINDS...HWVR CDFNT WILL BE PUSHING
INTO THE AREA AS WAVE CONTS TO DEEPEN AND MOVE TO THE UPR GRTLKS.
WITH VERY MOIST AIRMASS REMAINING IN PLACE AND INSTABILITY
QUICKLY DVLPG WITH ANY BREAKS THIS AFTN...EXPECT TSTMS WILL POP UP
IN THE WARM SECTOR SO CONTD CB MENTION THROUGH THE AFTN AND WITH
FRONT APCHG IN THE EVE...EXPECTING MOISTURE CONVERGENCE WILL
PROVIDE FORCING FOR TSTMS ONCE AGAIN...THUS CONTD WITH CB THROUGH
THE EVE WITH MVFR CIGS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR INZ003>009-012>017-020-
     022>024.

MI...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR MIZ077>081.

OH...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR OHZ001-002.

LM...NONE.
&&

SHORT TERM/AVIATION...JT
LONG TERM...CHAMBERLAIN
Hazardous weather outlook, Sep 13, 3:47 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 AM EDT SAT SEP 13 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-140900-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
447 AM EDT SAT SEP 13 2008 /347 AM CDT SAT SEP 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT.
THE STORMS WILL LIKELY CONTAIN VERY HEAVY RAIN. AN ISOLATED SEVERE
STORM WITH DAMAGING WINDS OR EVEN A BRIEF TORNADO IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY. ISOLATED
SEVERE STORMS ARE POSSIBLE...MAINLY SOUTH OF U.S. ROUTE 6.

HEAVY RAIN IS EXPECTED AGAIN SUNDAY AND SUNDAY EVENING. RAINFALL
TOTALS AROUND 5 INCHES ARE POSSIBLE BY EARLY MONDAY WITH HEAVIEST
AMOUNTS NORTH OF A PERU TO ANGOLA LINE. LOW LYING AND POOR DRAINAGE
AREAS MAY BE FLOODED...WITH THE POSSIBILITY OF SOME RIVER FLOODING
DEVELOPING ON OR BEYOND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-140900-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
447 AM EDT SAT SEP 13 2008 /347 AM CDT SAT SEP 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT.
THE STORMS WILL LIKELY CONTAIN VERY HEAVY RAIN. AN ISOLATED SEVERE
STORM WITH DAMAGING WINDS OR EVEN A BRIEF TORNADO IS ALSO
POSSIBLE. THERE IS ALSO AN INCREASED RISK OF RIP CURRENTS ALONG
THE LAKE MICHIGAN SHORELINE TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY. THE STORMS ARE
NOT EXPECTED TO BE SEVERE.

HEAVY RAIN IS EXPECTED AGAIN SUNDAY AND SUNDAY EVENING. RAINFALL
TOTALS AROUND 5 INCHES ARE POSSIBLE BY EARLY MONDAY. LOW LYING
AND POOR DRAINAGE AREAS MAY BE FLOODED...WITH THE POSSIBILITY OF
SOME RIVER FLOODING DEVELOPING ON OR BEYOND MONDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY AFTERNOON THROUGH
MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Sep 13, 2:08 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 AM EDT SAT SEP 13 2008

INZ023>025-032-130745-
GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
308 AM EDT SAT SEP 13 2008

...SPECIAL WEATHER STATEMENT...

AT 307 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 11 MILES WEST OF LA FONTAINE...OR 10 MILES SOUTHEAST OF
PERU...MOVING NORTHEAST AT 42 MPH.

WINDS GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
BRIEF VERY HEAVY RAIN ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WABASH...
  HUNTINGTON...
  LA FONTAINE...
  ANDREWS...
  SOMERSET...
  TREATY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT SATURDAY MORNING
FOR NORTHERN INDIANA. $$
Special weather statement, Sep 13, 2:30 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 AM EDT SAT SEP 13 2008

INZ013-020-130745-
PULASKI IN-WHITE IN-
330 AM EDT SAT SEP 13 2008

...SPECIAL WEATHER STATEMENT...

AT 326 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 13 MILES SOUTH OF RENSSELAER...
MOVING NORTHEAST AT 31 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONON...LEE AND REYNOLDS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT SATURDAY MORNING
FOR NORTHERN INDIANA. $$

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:22 AM CDTLakeshore Flood StatementIWX21 hr
Sep 13, 5:06 AM CDTFlash Flood WarningIWXSaint Joseph4 hr
Sep 13, 7:52 AM CDTAreal Flood AdvisoryIWXElkhart, LaGrange4 hr
Sep 13, 8:17 AM CDTAreal Flood WarningIWXLaPorte6 hr
Sep 13, 9:02 AM CDTAreal Flood AdvisoryIWXSaint Joseph6 hr
Sep 13, 10:46 AM CDTAreal Flood AdvisoryIWXLaGrange, Steuben4 hr
Sep 13, 12:30 PM CDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke17 days
Sep 13, 4:46 PM CDTAreal Flood AdvisoryIWXElkhart, LaPorte, Saint Joseph6 hr
Sep 13, 5:47 PM CDTSevere Thunderstorm WarningIWXLaGrange43 min
Sep 13, 5:55 PM CDTTornado WarningIWXLaGrange28 min

Nearby

Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.